Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Irreducible trinomials over finite fields

Author: Joachim von zur Gathen
Journal: Math. Comp. 72 (2003), 1987-2000
MSC (2000): Primary 11T06; Secondary 12Y05, 68W30
Published electronically: February 3, 2003
MathSciNet review: 1986817
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A necessary condition for irreducibility of a trinomial over a finite field, based on classical results of Stickelberger and Swan, is established. It is applied in the special case $\mathbb{F} _{3}$, and some experimental discoveries are reported.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11T06, 12Y05, 68W30

Retrieve articles in all journals with MSC (2000): 11T06, 12Y05, 68W30

Additional Information

Joachim von zur Gathen
Affiliation: Fakultät für Elektrotechnik, Informatik, Mathematik, Universität Paderborn, D-33095 Paderborn, Germany

Received by editor(s): March 29, 2001
Received by editor(s) in revised form: April 17, 2002
Published electronically: February 3, 2003
Article copyright: © Copyright 2003 American Mathematical Society